Prolonged Pain medication caused chronic migraine.

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Prolonged Pain medication caused chronic migraine.

Postby lisaward127 » Sun Jun 01, 2014 7:58 am

Hello Lovelies. I developed severe headaches, stabbing pain in my head, light & sound sensitivity and few more. Some of these are associated with Fibromyalgia anyway so I didn't think to much of it. The migraines got worse and for weeks at a time. Because I have a cyst on my brain my GP refers me back to the Neurologist, she told me that the prolonged use of Co Codamol have caused me to have chronic migraine. She recommends that I stop all and any pain killers (Joy) I cried when she said this. I am back on Gabipentin 400mg a day and I know from experience that this doesn't work for me, I will also be put on beta blockers in a few weeks to see if the combination works.

Wonder if anybody ells developed migraines this way and what treatment works for them?

Thank you

Lisa
Lisa Ward
User avatar
lisaward127
UKFM Member
 
Posts: 125
Joined: Fri Oct 19, 2012 12:40 pm
Location: Bishops Stortford

Re: Prolonged Pain medication caused chronic migraine.

Postby jojoc1711 » Sun Jun 01, 2014 8:21 am

Hi
I have recently been taken off Gabapentin for different reasons, ( was on 2600mg a day) and put on Topirimate 100mg a day and i have to admit the latter is better, noticed a difference before 3 weeks on them, and was then increased to the max dose of two tablets a day. Co-codamol is pretty useless for Fibro because it's Neurological not Physiological pain, but Topirimate is also a nerve pain killer like Gabapentine but obviously stronger, so worth running it by your GP & Neuro. It would have been the Codeine in the Co-codamol that made the headaches worse as it's renowned for it ;)........ best of luck x
jojoc1711
UKFM Newbie
 
Posts: 2
Joined: Sat Mar 15, 2014 3:34 am

Re: Prolonged Pain medication caused chronic migraine.

Postby MarlenaJ » Sun Jun 01, 2014 11:30 am

When I read this.....I could have been reading about me. I have JUST been going through the VERY same thing!!! I have had to come off of ALL pain medication for my arthritis....this being co-codamol and in severe moments Morphine. It was causing horrible headaches. Yes they found I too have a cyst in my head, but it is not causing the headaches. I am already on Topiramate because I also have M.E. but the neurologist I saw recommended I see a rheumatologist to get to the bottom of the pain med issue and treat the cause and not the symptom. So, to this end, I am going this week, to my GP to get a referral. Something HAS to happen as I am at my wits end with this pain. The Fibromyalgia pain is the worst it has EVER been!!! I feel for each and every one of my fellow sufferers. Try to keep smiling.
MarlenaJ
UKFM Newbie
 
Posts: 6
Joined: Sat May 31, 2014 10:32 pm

Re: Prolonged Pain medication caused chronic migraine.

Postby lisaward127 » Sun Jun 01, 2014 1:12 pm

Thank you for the replies, it is sad that we are not told this when they prescribe all the medicine.
Lisa Ward
User avatar
lisaward127
UKFM Member
 
Posts: 125
Joined: Fri Oct 19, 2012 12:40 pm
Location: Bishops Stortford

Re: Prolonged Pain medication caused chronic migraine.

Postby LameBadger » Mon Jun 02, 2014 12:17 am

As well as FM I have chronic cluster headaches. I stopped the pain killers years ago because of the side effects. Mainly because they put me in a zombie like state. Constantly tired and in a brain fog. It was very hard at first but I honestly believe I am much better off without them. To me they just mask the condition and add to the misery. I would rather feel that I was alive than living my life in a drugged out state.
LameBadger
UKFM Newbie
 
Posts: 8
Joined: Sun Apr 20, 2014 4:10 am

Re: Prolonged Pain medication caused chronic migraine.

Postby lisaward127 » Mon Jun 02, 2014 9:08 am

Thank you, yes it is amazing how we hold on to treatments that doesn't do lots but gives you the hope that it might. I am happy to get off them but not sure what the new combo will be like and what side effects I might have. It is the resistance to change that I think is the hardest. (Slap slap snap out of it) lol
Lisa Ward
User avatar
lisaward127
UKFM Member
 
Posts: 125
Joined: Fri Oct 19, 2012 12:40 pm
Location: Bishops Stortford

Re: Prolonged Pain medication caused chronic migraine.

Postby Lizee » Mon Jun 02, 2014 10:42 am

I'm sorry to read your story. I have had migraines since I was 11. After I has my son in 2008 I developed what I now understand to be fm. When my son was 8 months old I developed chronic migraines. No-one could say why. Strangely enough my m symptoms eased when. Started pain meds for migraine so I put the pain down to having given birth. I still suffered with stiffness and memory issues but assumed this was a new mummy thing. When I was pregnant with my second baby all my pain. Returned. I assumed this was pregnancy related so I'd nothing about it. My migraines had eased but I did not make the connection at this time. All my problems were being individually treated.

After having Ryan I was diagnosed with post natal depression and assumed my symptoms meant I had been depressed for a while. My migraines returned when Ryan was 8 months old. I was getting 15+ a month so was referred back to a neurologist. But my pain symptoms eased and I put this down to all the pain meds I was taking. In his time I also developed carpal tunnel syndrome.

When I went to see my neurologist he stopped pain killers dead and prescribed instead preventatives. All well and good but back came all my pain issues and they have just got worse.

I have had carpal tunnel release surgery but now have possible ulnar tunnel syndrome :-(

I asked my gp to check me for fm and many blood tests later nothing was found. One gp told me it was pain killer withdrawal. Cheeky mare! 8 months after and several months before I even started migraine treatment? I don't think so. I made an appointment with a different gp, and this time I wrote down all the symptoms I have and she agreed that its fm but told me it isn't a condition, it's a syndrome. Doesn't change how it makes me feel though lol. I'm now on prosac for fm and pregabalin for migraines and nothing else to ease symptoms. It's hard not taking pain killers but I don't want to ease one to make the worse symptom unbearable.
Lizee
UKFM Member
 
Posts: 16
Joined: Sat Apr 19, 2014 7:18 pm

Re: Prolonged Pain medication caused chronic migraine.

Postby lisaward127 » Wed Jun 11, 2014 11:34 am

Hello all, I am finally up to 1200mg Gabapentin - still feel a bit drunk but getting there, it is not working for the Fibro or Headaches / Migrains. My GP will add beta blockers to my treatment in two weeks if the dose don't improve my pain. Any advice on beta blockers???
Lisa Ward
User avatar
lisaward127
UKFM Member
 
Posts: 125
Joined: Fri Oct 19, 2012 12:40 pm
Location: Bishops Stortford


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 2 guests

cron